MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.The reported patient effects of vascular dissection and obstruction/occlusion are listed in the nc trek ifu as known patient effects.The investigation was unable to determine a conclusive cause for the reported balloon rupture; however, the reported unexpected medical intervention appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effect of vascular dissection and obstruction/occlusion and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during device preparation, the 2.75x12mm nc trek balloon dilatation catheter (bdc) was not soaked prior to use.The patient presented with coronary heart disease and underwent a coronary intervention.The procedure was to treat a mildly calcified, mildly tortuous, 90% stenosed lesion in the left anterior descending (lad) artery.The bdc was advanced to post-dilate the vessel and was inflated one time to 16 atmospheres (atm) when the balloon ruptured resulting in a coronary dissection which caused a distal blood flow obstruction.An unspecified stent was implanted to cover the dissection and restore the distal blood flow, and another 2.75x12mm nc trek bdc successfully completed post-dilatation of the vessel.There was no adverse patient sequela.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15577577
Report Number2024168-2022-10504
Device Sequence Number7367870
Product Code LOX
UDI-Device Identifier08717648151811
UDI-Public08717648151811
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1012448-12
Device Catalogue Number1012448-12
Device Lot Number11208G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown